Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A universal diagram property of minimal normal extensions


Author: John W. Bunce
Journal: Proc. Amer. Math. Soc. 69 (1978), 103-108
MSC: Primary 47B20
DOI: https://doi.org/10.1090/S0002-9939-1978-0482331-0
MathSciNet review: 0482331
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a universal diagram property which characterizes, up to algebraic equivalence, the minimal normal extension of a subnormal operator.


References [Enhancements On Off] (What's this?)

  • [1] M. B. Abrahamse and R. G. Douglas, A class of subnormal operators related to multiply-connected domains, Advances in Math. 19 (1976), 106-148. MR 0397468 (53:1327)
  • [2] W. B. Arveson, Subalgebras of $ {C^ \ast }$-algebras, Acta Math. 123 (1969), 141-224. MR 0253059 (40:6274)
  • [3] J. Bram, Subnormal operators, Duke Math. J. 22 (1955), 75-94. MR 0068129 (16:835a)
  • [4] J. W. Bunce and J. A. Deddens, On the normal spectrum of a subnormal operator, Proc. Amer. Math. Soc. 63 (1977), 107-110. MR 0435912 (55:8863)
  • [5] J. W. Bunce and N. Salinas, Completely positive maps on $ {C^ \ast }$-algebras and the left matricial spectra of an operator, Duke Math. J. 43 (1976), 747-774. MR 0430793 (55:3798)
  • [6] M. D. Choi, Positive linear maps on $ {C^ \ast }$-algebras, Dissertation, Univ. of Toronto, 1972.
  • [7] P. A. Fillmore, Notes on operator theory, Van Nostrand, Princeton, N. J., 1970. MR 0257765 (41:2414)
  • [8] P. R. Halmos, Normal dilations and extensions of operators, Summa Brasil Math. 2 (1950), 125-134. MR 0044036 (13:359b)
  • [9] P. R. Halmos, A Hilbert space problem book, Van Nostrand, Princeton, N. J., 1967. MR 0208368 (34:8178)
  • [10] T. W. Palmer, Characterizations of $ ^ \ast $-homomorphisms and expectations, Proc. Amer. Math. Soc. 46 (1974), 265-272. MR 0361804 (50:14249)
  • [11] W. L. Paschke, Inner product modules over $ {B^ \ast }$-algebras, Trans. Amer. Math. Soc. 182 (1973), 443-468. MR 0355613 (50:8087)
  • [12] M. A. Rieffel, Induced representations of $ {C^ \ast }$-algebras, Advances in Math. 13 (1974), 176-257. MR 0353003 (50:5489)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B20

Retrieve articles in all journals with MSC: 47B20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1978-0482331-0
Keywords: Subnormal operators, minimal normal extensions, algebraic equivalence, completely positive maps, Stinespring decomposition
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society